1990 Volume 36 Issue 4 Pages 540-544
Acute heart failure was observed in two patients of cold agglutinin disease with extremely high anti-I antibody. The first patient was 86-year-old man and the second 63 y. o. woman. Raynaud's phenomenon, acrocyanosis, dyspnea, edema and ECG abnormalities such as A-V block, SVPC, VPC and rapid AF appeared after mycoplasma pneumonia. High titer anti-I was detected (×16384 in first p., ×4096 in second p.). These symptoms and ECG abnormalities occured repeatedly, but disappeared soon after warming of the body. The anti-I in the second patient decreased after 6 months, and she recovered. The first patient, however, show 512-1024 titration of anti-I during three years and the symptoms appear repeatedly in this time after exposure of the body in low temperature. Cold agglutinin may cause variable symptoms and blood sluggishness and elevation of blood viscosity. The acute failure of these patients may be due to the changes of these blood stream.